Doctor insights on:
Can Gabapentin Cause Difficulty With Balance
Taking Gabapentin 300gm and having problem with moods, staying awake, balance. When will these get better? I am starting my second week.
Cut back to 100 mg: Slowly titrated. Start at 100 mg at bedtime. Go up to 200 mg after a week. Wait another 7-10 days to go up to 300 mg at bedtime then after a week try to add 100 mg in the morning ...Read more
Usually yes: Neurontin (gabapentin) is a drug used to treat nerve pain, and is helpful in relieving symptoms. Among its side effects are dizziness and drowsiness (meaning one should be careful if considering driving or operating machinery). A few people may have changes in their moods or thoughts. A few may have signs of drug allergy, such as a rash. One's doctor can help decide if Gabapentin should be used. ...Read more
Does gabapentin cause slowing of mind /thoughts /speed of problem solving alongside the function of causing fatigue?
New md thinks tender breasts are caused by gabapentin. Problem started after starting it 6 months ago. Is this possible? Would lyrica (pregabalin) cause same?
See the study: on sep, 8, 2013: 32, 311 people reported to have side effects when taking gabapentin. Among them, 69 people (0.21%) have breast tenderness.
Breast tenderness has been reported by people with birth control, post coital contraception, osteoporosis, high blood pressure, enlarged prostate. See: www. Ehealthme. Com/ds/gabapentin/breast+tenderness. ...Read more
I have difficulty swallowing saliva only. Upon food and drink I feel better. I have this problem after taking gabapentin and dosulpin. Can IG b cancer?
Not a cancer sign: You don't say why you've been prescribed those medications, but they are serious and your doctors may help you understand your conditions better. Glad you do fine eating and drinking. That's reassuring. No cause to think cancer. In fact the fears you may feel might be the basis of this swallowing problem. Try to find therapy aimed at disease anxiety mgmt. Understanding = help. Best wishes. ...Read more
I take 3200mg of gabapentin daily (800mg x 4). If I forgot whether I took my dose & accidentally took 2 at one point, would that be a problem?
Sedation: Most likely you would be feel quite sedated, maybe dizzy as well. It could make it hard to function. Why not use a medication box in which you can set your meds up for the week-- this way you will know if you have taken your dose or not-- just take a look in the box. Spending 1 day a week filling in the box makes the rest of the week so much easier--you will thank me! ...Read more
Yes: Suddenly withdrawing any anticonvulsant can cause. Seizures. Best wishes. ...Read more
Could be: It also depends at what starting dose. Some people are very sensitive and need a lower starting dose than the usual and with very slow adjustments. If the early morning confusion is due to the Gabapentin then reducing the morning dose or moving it to bedtime or reducing the entire starting dose and adjusting slower are options. It still may be very helpful for you. Discuss with you dr. ...Read more
Does Gabapentin 600 Mg 3 times a day for headaches. Cause you to gain weight. And how can you stop taking it.?
This medicine can cause weight gain, although it is relatively unusual. It is an unusual medicine for headache prevention.
If you want to stop using it, discuss the matter with the prescriber first. They might ask you to reduce your dose to 300 mg three times a day for a week, then 300 mg twice a day for a week, then 300 mg once a day for a week. Then stop. ...Read more
I used to use gabapentin. Stop because it caused my heartrate to increase. It was the only med I took and within 30 min taking, would go 85 bpm to 135.
For the last 6 months, I have had an uncontrollable appetite w/has caused me to gain 40 lbs Would Morphine, Gabapentin, & low male T-count cause this?
Possible: Neurontin (gabapentin) is not a typical sedative tranquilizer, so less chance of depression, but does cause in many drowsiness and dizziness, and far less frequently mild depression. However, may be due to alternative cause, so have your doctor analyze this. Following recent infection, emotional changes may occur, and your pneumonia may be the proximate cause. ...Read more
Not a cause: Gababapentin can be useful for seizure prevention if taken consistently, but needs to be used every 8 hrs at a minimum. It does not cause seizures, but if you were taken a large amount and suddenly stopped, you could have a withdrawal seizure. ...Read more
Can cause myalgias: In about 3-5% of patients myalgias or muscle pains are reported with varying severity. There are also slightly different forms of gabapentin nowadays so it may depend a bit on whether you are talking about Neurontin, Gralise, or Horizant being the brand names in common use as to the severity or prevalence of symptoms. If you have more questions: www. Healthtap. Com/drsaghafi ...Read more
Very unlikely: First, it is unusual for Neurontin (gabapentin) to cause drug-drug interactions of any kind. Futhermore, the maximum useful dose is below 2400 mg daily, and higher amounts will not provide any enhanced effects. So, on it's own, the drug is certainly unlikely to cause seratonin syndrome ...Read more
Cerebral Palsy, MS: Many neurological conditions can cause elevated tone (hypertonia). Extensive list includes stroke, cerebral palsy, spinal cord injury dystonia, mulstiple sclerosis, hereditary diseases etc. Gabapentin may not be very helpful. Commonly used medications include baclofen, benzodiazepines (e.g. Diazepam) dantrolene, tizanidine. ...Read more
Will taking 300mg of gabapentin short term only at bedtime for sleep cause any problems? Wd's etc. Any recommendations for a safer med? Plz no cbt.
Is a good AED medication and it's also called vitamin n. And 300mg is safe dose.
Insomnia, defined as insufficient or inadequate sleep, is a common sleep complaint that has been estimated to affect 25 to 35 % of the adult population. It includes difficulty in falling or staying asleep at least three times per week for longer than one month. It is a manageable condition by sleep neurologist. ...Read more
Is it possible to suddenly become allergic to medication I have been on daily for two years (100mg gabapentin) or is it something else cause allergy?
Unlikely: A 41 year old female on gabapentin for 2 years now having an allergic reaction. Unlikely to be due to the gabapentin now. If you had atopic dermatitis as a child, now a new skin rash could be a flare of atopic dermatitis or a new onset contact dermatitis to an exposure. Could also be an allergic reaction to something in the environment - insect bites, other irritants. ...Read more
I take Gabapentin 600 Mg 3 Times day. For anxiety & migraines. It doesn't help me anymore. How can I stop taking it. Does it cause problems if I stop.
The mechanism that causes weight gain due to use of anti-convulsants is not absolutely known, but it is suggested that lowered glucose levels stimulate the hypothalamus to increase appetite. Further explanation of this process can be found in the following publication:
http://www. Ncbi. Nlm. Nih. Gov/pubmed/11735653 ...Read more
- Talk to a doctor online
- Can gabapentin cause problems with balance?
- Can gabapentin cause abdominal discomfort?
- Does raises the dosage of fluoxetine caused balance difficulties?
- Can bulimia cause difficulty in breathing?
- Can difficulty urinating be caused by opiates?
- Can constipation cause difficulty urinating?
- Can naproxen cause swallowing difficulties?
- Difficulty maintaining balance
- Can gabapentin cause sweats?